MAUDE Adverse Event Report: EXACTECH, INC. NV CROWN CUP CLSTR HOLE 56MM GROUP 3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NV CROWN CUP CLSTR HOLE 56MM GROUP 3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number NV CROWN CUP CLSTR HOLE 56MM GROUP 3
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: bone screw 6.5mm dia x 25mm long (cat# 120-65-25 / serial# (b)(4) ).Nv gxl lnr, lipped, 36mm id, group 3 cups (cat# 132-36-53 / serial# (b)(4) ).Cocr fem head 36mm +0 offset 12/14 (cat# 142-36-00 / serial# (b)(4)).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported, approximately 10.5 years post initial right tha, the (b)(6) year old male patient was brought back for osteolysis of the right hip.The hip was dislocated, femoral head removed, stem found to be well fixed.Attention turned to cup.The liner was removed with the use of a chisel, the bone screw was removed.The cup found to be loose and was removed.The patient received 40cc of optecure mixed with a crushed femoral head allograft.A biomet g7 multihole cup with dual mobility was implanted.There was no breakage of device or surgical delay/prolongation.Patient was last known to be in stable condition following the event.Photos and x-rays received.The devices will be return.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g3, g6, h2, h3 and h6 have been updated accordingly.(h3) the revision reported was likely the result of deterioration of the bond between the acetabular cup and the bone after being implanted for over 10 years, patient-related conditions, or a combination of these possibilities, which led to aseptic (non-infected) acetabular cup loosening and osteolysis.The most probable root cause associated with the reported event of "loosening - acetabular¿ is associated with weakened integration of the acetabular component at the bone-implant interface due to loss of fibrous and/or bony tissue and leading to compromised anchorage of the device.Furthermore, the most probable root cause associated with the reported event of "osteolysis¿ is associated with destruction or disappearance of bone tissue likely related to weakened integration of an implant at the bone-implant interface.

Brand Name
NV CROWN CUP CLSTR HOLE 56MM GROUP 3
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key14526872
Report Number1038671-2022-00624
Device Sequence Number20338081
Product Code JDI
UDI-Device Identifier10885862037039
UDI-Public10885862037039
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K070479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2016
Device Model NumberNV CROWN CUP CLSTR HOLE 56MM GROUP 3
Device Catalogue Number180-01-56
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2022
Supplement Date Received by Manufacturer10/31/2022
Initial Report FDA Received Date05/27/2022
Supplement Report FDA Received Date11/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/23/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR
Patient SexMale